MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3507800MC
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Contracture (1761); No Code Available (3191)
Date of Event 10/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: left breast capsular contracture.Concomitant medical products: mentor memorygel breast implant 800cc gel breast prosthesis, catalog #3507800mc, serial #(b)(4).Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient who underwent a breast augmentation revision procedure with a mentor memorygel breast implant 800cc gel breast prosthesis noticed pressure and firmness on the top of her left breast.The patient¿s left breast is bigger than her right breast.Patient was later diagnosed with baker grade iv capsular contracture by a healthcare professional.As a result, the patient will undergo explantation and replacement with unknown breast prostheses on (b)(6) 2020.
 
Additional Manufacturer Narrative
On 15-dec-2020, mentor received additional information about the event.The patient was scheduled to undergo unilateral explantation on (b)(6) 2020.The patient weight is 204 pounds.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 02/11/2020, a manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 18-nov-2020, mentor received additional information about the event: the implantation date was initially reported to be on (b)(6) 2019.New information received states that the implantation date is on (b)(6) 2019.It was initially reported that the patient underwent explantation and replacement with unspecified breast prostheses on (b)(6) 2020.New information received states that the patient has not undergone explantation yet and suspect medical device is still implanted in the patient.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 05-jan-2021, the mentor failure analysis lab received the device for evaluation.On 14-jan-2021, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information reported, the patient developed capsular contracture.During the visual evaluation, no apparent damage or visual anomalies were observed on the returned device.Mentor concluded that the capsular contracture in the patient¿s breast was the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Capsular contracture complaint information is consistently analyzed and monitored by mentor quality assurance to determine when further action is necessary.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9578648
Report Number1645337-2020-00662
Device Sequence Number16869204
Product Code FTR
UDI-Device Identifier00081317004301
UDI-Public00081317004301
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/30/2023
Device Model Number3507800MC
Device Catalogue Number3507800MC
Device Lot Number7545530
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2021
Initial Date Received by Manufacturer 12/19/2019
Supplement Date Received by Manufacturer02/11/2020
11/18/2020
12/15/2020
01/05/2021
Initial Report FDA Received Date01/10/2020
Supplement Report FDA Received Date02/12/2020
12/01/2020
12/31/2020
01/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age29 YR
Patient Weight93